She said her doctor told her it's fine. She takes it as a mood stabilizer but everything online says it's a bad idea. Is she lying or is it okay?
Depakote is a class 4 medication, there is proven risk of pretty severe birth defects associated with this medication and it's generally advised that all women of childbearing age use preventative measures while taking the medication. It could be that her doctor is misinformed, the studies proving the risk came out in 2009, and sometimes, unfortunately, that information filters down slowly.
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 1 answer
Posted 4 Jan 2012 • 1 answer
Posted 4 Nov 2013 • 2 answers
Depakote ER - I keep seeing whole tablets in my stool. Then my Doctor and mental health team get on?
Posted 29 Mar 2015 • 2 answers
On the 8th August and from that time have not seen my periods and am looking forward to conceive no?
Posted 15 Sep 2016 • 1 answer